MAUDE Adverse Event Report: BAUSCH + LOMB 23 GA POSTERIOR VITRECTOMY PACK WITH VALVES AND WIDE FIELD ILLUMINATOR; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 23 GA POSTERIOR VITRECTOMY PACK WITH VALVES AND WIDE FIELD ILLUMINATOR; UNIT, PHACOFRAGMENTATION
Model Number BL5223WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing and sterilization records were reviewed and found to be acceptable.This investigation is ongoing.
 
Event or Problem Description
The vitrectomy cutter cannot cut, aspiration continued when the cutter stopped.No patient injury.
 
Additional Manufacturer Narrative
Although the product has not been received, a review of the 7 second video that was provided was performed.The video showed a surgical procedure in progress.The product packaging is not visible in the video; therefore, the part number and lot number cannot be confirmed.The illumination device used in the surgery caused a glare and the second instrument cannot be clearly seen.It cannot be determined if the second instrument is the vit cutter or if it is cutting.The complaint sample was not received for evaluation.The video of surgical procedure in progress is not clear enough to confirm the complaint.Manufacturing and sterilization records were reviewed and found to be acceptable.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.Correction to d1: from: microflow phaco ndl 30deg to: 23 ga posterior vitrectomy pack with valves and wide field illuminator.D4: model: from: dp8230s, to: bl5223wv.Udi: (b)(4).Lot: from: x5690, to: x6065r.
 
Additional Manufacturer Narrative
The product was returned, and an evaluation was completed.Visual inspection found the cassette assembly and tubing clean and dry with the tubing still coiled and taped together.The cassette and tubing do not appear to have been used.Inspection of the vit cutter found the tip protector was not in place as it should be.It was found on the bottom of the pack tray under all the components.The needle is bent, and the port window is open.The cutter has dried solution visible in the tubing.The back cap is aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected, and no damage was found.A functional test was performed using a stellaris pc system.The cutter aspirates but does not cut.The inner needle is bound up and does not move.In addition, the cutter has an internal air leak which expels air out the vent hole in the side of the body.It should be noted that an air leak and bent needle can contribute to poor cutting performance.Due to the evidence of use and the returned condition with a bent needle it cannot be determined when the needle was bent.The manufacturing engineer confirmed the needle is bent.The vit cutter cannot be evaluated for cutting performance due to the bent needle.The inner needle is bound and will not slide properly due to the bent needle.The cutter was disassembled and inspected.Uv glue was applied correctly and was only found on the vit cutter body/cap joint.Internal components appear to be assembled properly.Further inspection also found a hole in the vit cutter diaphragm using a microscope.The cause of the bent needle cannot be determined.This assembly will be sent to the vendor for further investigation.Correction to h6.Investigation findings from: 3221 to: 3211 investigation conclusion from: 4315 to: 11.
 
Additional Manufacturer Narrative
While cutting problem was confirmed due to a bent needle, the cause of the bent needle could not be determined.No corrective action required.

Brand Name
23 GA POSTERIOR VITRECTOMY PACK WITH VALVES AND WIDE FIELD ILLUMINATOR
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
juli moore
st. louis, MO 63122
6362263089
MDR Report Key20744577
Report Number0001920664-2024-00141
Device Sequence Number18235557
Product Code HQC
UDI-Device Identifier00757770058587
UDI-Public(01)00757770058587(17)250923(10)X6065R
Combination Product (Y/N)N
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2025
Device Model NumberBL5223WV
Device Lot NumberX6065R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer12/23/2024
02/17/2025
04/15/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date01/15/2025
03/11/2025
04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown